Texas, 2015

Tornadoes and Hail in Texas, November 16, 2015

November 16, 2015 · NWS AMA · 43 events in 14 counties and zones

A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening. This was a very unusual event for late fall in the Central High Plains. One significant factor in this anomalous event was the presence of an unusual amount of moisture for mid-November, contributing to relatively high values of instability. No tornadoes had previously been documented in the Texas Panhandle during the month of November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 16, 12:08 PM CST, 7 minutes earlier.

Area forecast discussion, Nov 16, 12:08 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1208 PM CST MON NOV 16 2015

.UPDATE...
JUST SENT AN UPDATE FOR TEMPERATURES AND WINDS AND MINOR ADJUSTMENTS
TO POPS/WX. STILL CONCERNED ABOUT WINDS THIS AFTERNOON IN THE WEST
APPROACHING ADVISORY CRITERIA. A MESOSCALE UPDATE FOCUSING ON THE
SEVERE POTENTIAL WILL BE SENT SHORTLY. WE WILL LAUNCH A 19Z SPECIAL
SOUNDING.

BRB

&&

.PREV DISCUSSION... /ISSUED 1143 AM CST MON NOV 16 2015/

AVIATION...
THE POTENTIAL FOR CONVECTION AND WINDY CONDITIONS WILL CAUSE
CONFIDENCE TO BE LOW FOR THIS TAF ISSUANCE. GUSTY SOUTH WINDS ARE
EXPECTED TO CONTINUE THROUGH THIS AFTERNOON HOURS BEFORE A COLD FRONT
SHIFT WINDS OUT OF THE WEST. ROUGHLY FROM 19Z THROUGH 03Z WILL BE OUR
WINDOW TO POTENTIALLY SEE CONVECTION NEAR THE KAMA AND KGUY
TERMINALS. THERE IS A SMALL CHANCE FOR ONGOING CONVECTION ACROSS THE
EASTERN NEW MEXICO PLAINS COULD IMPACT KDHT BUT CONFIDENCE IS TOO LOW
TO INCLUDE IN PREVAILING CONDITIONS. EXPECT TAF UPDATES AS CONVECTION
DEVELOPS THIS AFTERNOON.

MODELS SHOW THAT GUSTS SHOULD DIMINISH WHILE SUSTAINED WINDS REMAIN
UP OVERNIGHT. WIND GUSTS ARE EXPECTED TO BE CLOSE TO THE 40KT RANGE
DURING THE LATE MORNING HOURS TUESDAY OUT OF THE NORTHWEST AS THE
BACK SIDE OF THE SURFACE LOW PASSES TO OUR NORTHEAST.

PREV DISCUSSION... /ISSUED 427 AM CST MON NOV 16 2015/

DISCUSSION...
AN ACTIVE PATTERN SHAPING UP FOR THE PANHANDLES TODAY THROUGH TUESDAY
NIGHT. SURFACE LOW OVER EASTERN AND SOUTHERN COLORADO TODAY WITH
SURFACE TROUGH EXTENDING WEST TO NEAR THE TEXAS AND OKLAHOMA STATE
LINE OR ACROSS THE FAR WESTERN PANHANDLES WILL SET THE STAGE FOR
CONVECTION THIS AFTERNOON AND EVENING MAINLY ACROSS THE EASTERN HALF
OR TWO-THIRDS OF THE PANHANDLES. STRONG UPPER LEVEL SUPPORT BY 21Z
TODAY AND 00Z TUESDAY APPROACHING THE FORECAST AREA FROM THE WEST
WILL ALLOW FOR THE CONVECTION TO BECOME SEVERE. THE CONVECTION WILL
SLOWLY TRANSLATE EASTWARD INTO OKLAHOMA BY 12Z TUESDAY. A STRONG COLD
FRONT IS FORECAST TO PUSH ACROSS THE FORECAST AREA TONIGHT. CLOSED
UPPER LOW WILL TRACK EAST ACROSS THE FOUR CORNERS REGION BY THIS
AFTERNOON AND THEN TRACK EAST ACROSS THE SOUTHERN ROCKIES BY 00Z
TUESDAY BEFORE LIFTING NORTHEAST INTO WESTERN KANSAS BY 12Z TUESDAY.

WRAP AROUND CLOUDS AND PRECIP SHOULD AFFECT MAINLY THE NORTHERN AND
WESTERN PORTIONS OF THE PANHANDLES TUESDAY AND TUESDAY NIGHT AS THE
CLOSED UPPER LOW CONTINUES TO LIFT NORTHEAST ACROSS THE CENTRAL
PLAINS STATES AND AWAY FROM THE PANHANDLES. THE BULK OF ANY WINTRY
PRECIP SHOULD REMAIN JUST NORTH AND WEST OF THE FORECAST
AREA...HOWEVER CANNOT RULE OUT SNOW ACROSS THE WESTERN OKLAHOMA AND
EXTREME NORTHWEST TEXAS PANHANDLES. A COLD RAIN OR A RAIN AND SNOW
MIX IS EXPECTED OVER THE REMAINDER OF THE NORTHERN AND WESTERN
PANHANDLES TUESDAY AND TUESDAY NIGHT.

MODELS COMING IN DRIER WITH THE WRAP AROUND PRECIP FOR THE
PANHANDLES AND KEEPING THE BULK OF THE COLDER AIR MOSTLY OUT OF THE
FORECAST AREA OVER NORTHERN NEW MEXICO...COLORADO AND KANSAS.
HOWEVER...540 THICKNESS VALUES ARE FORECAST FOR THE OKLAHOMA AND THE
NORTHERN TEXAS PANHANDLES BY 21Z TUESDAY AND 00Z WEDNESDAY THROUGH
12Z WEDNESDAY. ANY WINTRY PRECIP WILL LIFT QUICKLY NORTH AND EAST OUT
OF THE FORECAST AREA AFTER 06Z WEDNESDAY. CURRENTLY THINKING ANY
SNOWFALL AMOUNTS WILL BE AROUND AN INCH TO INCH AND A HALF AND MAINLY
OVER THE WESTERN OKLAHOMA PANHANDLE. GENERALLY UP TO AN INCH POSSIBLE
OVER THE REMAINDER OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES.
STRONG WINDS BEHIND THE DEPARTING CLOSED UPPER LOW TUESDAY AND
TUESDAY NIGHT MAY RESULT IN BLOWING AND DRIFTING OF SNOW OVER THE
WESTERN AND EXTREME NORTHWESTERN TEXAS PANHANDLES.

ANOTHER COLD FRONT EXPECTED BY 00Z THURSDAY WITH COOLER BUT DRY
CONDITIONS WITH THIS FRONT. A QUICK REBOUND IN TEMPS LATE THIS WEEK
AS LEE SURFACE TROUGH DEVELOP BY FRIDAY AND WINDS QUICKLY RETURN TO
THE SOUTH AND SOUTHWEST. A STRONG COLD FRONT THEN FORECAST LATE
FRIDAY NIGHT OR EARLY SATURDAY MOVING SOUTH OUT OF THE CENTRAL PLAINS
STATES AND EXPECTED TO BE DRY. STRONG NORTHERLY WINDS WITH THIS COLD
FRONT SATURDAY WITH BELOW NORMAL TEMPS. CONTINUED DRY LATE THIS
WEEKEND WITH ABOVE NORMAL CONDITIONS.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/17/09/16
Hazardous weather outlook, Nov 16, 3:43 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CST MON NOV 16 2015

OKZ001>003-TXZ001>020-162100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
343 AM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE
TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. ACROSS
THIS AREA...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS
ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST CHANCE
OF SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM BEAVER TO MIAMI
TO CLARENDON.

SNOW WILL BE POSSIBLE ACROSS MAINLY THE WESTERN OKLAHOMA AND
NORTHWESTERN TEXAS PANHANDLES LATE TONIGHT. ONLY LIGHT ACCUMULATIONS
OF SNOW WILL BE POSSIBLE LATE TONIGHT WITH AMOUNTS LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED
PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW
WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST
TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL.
STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED TUESDAY.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD BE
READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.

SCHNEIDER

The radar

The Amarillo radar (KAMA), 162 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

22 tornado, 15 hail, 6 thunderstorm wind. Local standard time, as filed.

Hail, Dallam

When
November 16, 12:15 PM CST
Where
Dallam County, 9.87 mi WSW of Perico
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.230, -103.020

Nickel to quarter size hail was reported 10 miles south of Texline.

Hail, Armstrong

When
November 16, 5:13 PM CST
Where
Armstrong County, 4.73 mi NNE of Wayside
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.840, -101.510

Golf ball size hail was reported 4 miles north-northeast of Wayside.

Tornado, Armstrong

When
November 16, 5:44 PM CST to 5:45 PM CST
Where
Armstrong County, 5.88 mi WSW of Goodnight to 5.5 mi WSW of Goodnight
Rating
EF0
Path length
0.4 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.007, -101.300

Storm chasers witnessed a brief tornado about 5 1/2 miles west of Goodnight. No damage was seen. The tornado was rated EF-0.

Tornado, Roberts

When
November 16, 5:44 PM CST to 5:45 PM CST
Where
Roberts County, 19.96 mi WNW of Codman to 19.97 mi WNW of Codman
Rating
EF0
Path length
0.11 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.752, -101.078

A brief tornado was witnessed. No visible damage. A rating of EF-0 was assigned to this tornado.

Thunderstorm Wind, Gray

When
November 16, 5:55 PM CST
Where
Gray County, 0.69 mi S of Pampa Lefors Arpt
Measured
65 kt (75 mph) measured gust
Reported by
AWOS
Coordinates
35.610, -101.000

A measured wind gust from the Pampa automated weather observing system of 75 mph was recorded.

Hail, Roberts

When
November 16, 6:02 PM CST
Where
Roberts County, 24.4 mi NNW of Miami
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
36.000, -100.860

Golf ball size hail was reported 19 miles southwest of Wolf Creek Park.

Thunderstorm Wind, Hartley

When
November 16, 6:04 PM CST
Where
Hartley County, 0.69 mi N of (Dht)dalhart Muni Ar
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
36.030, -102.550

A south wind of 42 mph with gusts up to 68 mph was measured by the automated weather observing station 3 miles southwest of Dalhart.

Tornado, Roberts

When
November 16, 6:05 PM CST to 6:15 PM CST
Where
Roberts County, 24.67 mi NNW of Codman to 26.43 mi NW of Miami
Rating
EF0
Path length
0.26 mi
Path width
50 yd
Reported by
Public
Coordinates
35.953, -100.962

A brief tornado caused a windmill to collapse. A witnessed stated that a funnel was visible for around 10 minutes and the tornado tracked 4 to 5 miles. The tornado was rated EF-0 with estimated maximum winds of 90 mph.

Tornado, Carson

When
November 16, 6:09 PM CST to 6:10 PM CST
Where
Carson County, 1.61 mi WNW of Groom to 1.62 mi WNW of Groom
Rating
EF0
Path length
0.22 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.207, -101.127

Storm chasers reported a brief touchdown just west of Groom. No damage was visible. The tornado was rated EF-0.

Tornado, Gray

When
November 16, 6:20 PM CST to 7:00 PM CST
Where
Gray County, 12.81 mi SSE of Kings Mill to 4.39 mi ENE of Hoover
Rating
EF3
Path length
23.16 mi
Path width
750 yd
Continued into
Roberts, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
35.299, -101.021

This long track tornado caused damage mainly to power lines and trees due to its rural track. It was the first tornado to pass near Pampa. Some trees were debarked and completely defoliated leaving only the trunks. The collapse of a high tension power line metal truss tower is the basis for the EF-3 rating. Maximum winds were estimated to be 140 mph. The tornado continued into Roberts County.

Hail, Randall

When
November 16, 6:28 PM CST
Where
Randall County, Lake Tanglewood
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.060, -101.780

Penny size hail was reported at Lake Tanglewood.

Hail, Sherman

When
November 16, 6:41 PM CST
Where
Sherman County, 12.45 mi ESE of Lautz
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.140, -101.830

Golf ball size hail was reported 8 miles north of Sunray.

Tornado, Carson

When
November 16, 6:42 PM CST to 6:53 PM CST
Where
Carson County, 4.91 mi NW of Groom to 6.72 mi SE of White Deer
Rating
EF2
Path length
9.05 mi
Path width
175 yd
Continued into
Gray, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
35.253, -101.158

This was the first of two tornadoes produced by this supercell. The most significant damage was to a sturdy steel constructed outbuilding which was completely destroyed. Damage to a nearby home included broken windows, removal of roof decking material and uplifting of the roof. 2 by 4 pieces of wood were embedded in the roof of the house. A large flat bed truck was moved 50 yards. This tornado was rated EF-2 with an estimated peak wind of 115 mph. The tornado continued into Gray County.

Tornado, Ochiltree

When
November 16, 6:44 PM CST to 6:50 PM CST
Where
Ochiltree County, 6.95 mi S of Perryton Muni Arpt to 4.28 mi SSE of Perryton Muni Arpt
Rating
EF0
Path length
3.66 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
36.300, -100.763

A brief tornado was reported by emergency management. Little to no damage was observed. This tornado was rated EF-0.

Hail, Randall

When
November 16, 6:48 PM CST
Where
Randall County, 4.44 mi WSW of Amarillo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.176, -101.893

Penny to nickel size hail was reported at 34th and Teckla.

Thunderstorm Wind, Randall

When
November 16, 6:48 PM CST
Where
Randall County, 4.44 mi WSW of Amarillo
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.176, -101.893

A 60 mph wind was estimated by the public at 34th and Teckla.

Hail, Randall

When
November 16, 6:49 PM CST
Where
Randall County, 3.95 mi SW of Amarillo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.160, -101.870

Quarter size hail was reported 4 miles southwest of Amarillo.

Tornado, Ochiltree

When
November 16, 6:52 PM CST to 6:59 PM CST
Where
Ochiltree County, 5.49 mi ESE of Perryton Muni Arpt to 6.67 mi E of Twichell
Rating
EF1
Path length
5.78 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
36.361, -100.664

A brief tornado occurred east of Perryton and crossed County Road 377 and County Road 24. Damage to trees, a barbed wire fence, and the roof of a barn were observed. Three power poles were broken. The tornado was rated EF-1 with an estimated maximum wind speed of 98 mph.

Tornado, Gray

When
November 16, 6:53 PM CST to 6:55 PM CST
Where
Gray County, 7.65 mi S of Kings Mill to 6.37 mi S of Kings Mill
Rating
EF2
Path length
1.37 mi
Path width
175 yd
Reported by
NWS Storm Survey
Coordinates
35.370, -101.086

This was the first of two tornadoes produced by this supercell. The most significant damage occurred in Carson County which caused the tornado to be rated EF-2 with an estimated peak wind of 115 mph. The tornado ended shortly after crossing into Gray County.

Tornado, Roberts

When
November 16, 7:00 PM CST to 7:20 PM CST
Where
Roberts County, 1.99 mi SW of Codman to 4.91 mi WNW of Miami
Rating
EF3
Path length
8.7 mi
Path width
750 yd
Reported by
NWS Storm Survey
Coordinates
35.620, -100.776

This long track tornado moved into Roberts County from Gray County and caused damage mainly to power lines and trees due to its rural track. It was the first tornado to pass near Pampa. Some trees were debarked and completely defoliated leaving only the trunks. The collapse of a high tension power line metal truss tower is the basis for the EF-3 rating. Maximum winds were estimated to be 140 mph.

Tornado, Ochiltree

When
November 16, 7:00 PM CST to 7:07 PM CST
Where
Ochiltree County, 8.11 mi E of Twichell to 10.73 mi ENE of Twichell
Rating
EF1
Path length
4.17 mi
Path width
400 yd
Continued into
Beaver, Ok (AMA)
Reported by
NWS Storm Survey
Coordinates
36.443, -100.575

There were multiple reports from local government officials and storm spotters of this tornado developing between County Road H and County Road F, west of Booker. The tornado crossed Highway 15 near County Road 28. The tornado then continued to move northeast and passed north of Booker. Multiple power flashes were witnessed just west of town. Tree and fence damage was found near the Texas/Oklahoma state line. A rating of EF-1 was given with a maximum wind speed of 86 mph.

Hail, Gray

When
November 16, 7:05 PM CST
Where
Gray County, 0.79 mi S of Pampa
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.519, -100.972

Golf ball size hail was reported at McCullough and Hobart in south Pampa.

Thunderstorm Wind, Moore

When
November 16, 7:05 PM CST
Where
Moore County, 0.69 mi N of Dumas
Measured
60 kt (69 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.860, -101.970

An uprooted tree was reported in Dumas due to severe thunderstorm winds.

Tornado, Gray

When
November 16, 7:06 PM CST to 7:19 PM CST
Where
Gray County, 5.05 mi S of Pampa to 1.42 mi SSE of Hoover
Rating
EF3
Path length
10.92 mi
Path width
500 yd
Reported by
NWS Storm Survey
Coordinates
35.457, -100.966

This tornado was produced by the second supercell thunderstorm to impact the Pampa area and the same storm which resulted in the Groom tornado. The most significant damage was to the Halliburton Plant just east of Pampa. Sturdy commercial steel framed building at the Halliburton Plant were completely leveled with nmerous vehicles tossed on top of the rubble. This tornado was less than 3 miles from directly hitting the city of Pampa. One manufactured home was completely destroyed south of Pampa. This tornado was rated EF-3 with maximum winds estimated to be 155 mph based on the degree of damage.

Hail, Gray

When
November 16, 7:12 PM CST
Where
Gray County, 3.44 mi ENE of Pampa
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.540, -100.910

Golf ball size hail was reported 3 miles east of Pampa.

Tornado, Gray

When
November 16, 7:22 PM CST to 7:28 PM CST
Where
Gray County, 1.28 mi ESE of Hoover to 3.51 mi ENE of Hoover
Rating
EF1
Path length
2.66 mi
Path width
300 yd
Continued into
Roberts, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
35.595, -100.828

The details of this tornado track was primarily based on video and photo evidence, and radar data. This tornado was produced by the same supercell which caused the tornado near Groom and the tornado near Pampa which destroyed the Halliburton Plant. Damage from this particular tornado was limited to broken wooden utility poles in Roberts County. The tornado was rated EF-1 with an estimated maximum wind speed of 100 mph. The tornado continued from Gray County into Roberts County.

Tornado, Roberts

When
November 16, 7:28 PM CST to 7:44 PM CST
Where
Roberts County, 2.76 mi WSW of Codman to 6.39 mi NNW of Miami
Rating
EF1
Path length
13.34 mi
Path width
300 yd
Reported by
NWS Storm Survey
Coordinates
35.620, -100.793

The details of this tornado track was primarily based on video and photo evidence, and radar data. This tornado was produced by the same supercell which caused the tornado near Groom and the tornado near Pampa which destroyed the Halliburton Plant. Damage from this particular tornado was limited to broken wooden utility poles in Roberts County. The tornado was rated EF-1 with an estimated maximum wind speed of 100 mph.

Tornado, Hutchinson

When
November 16, 7:43 PM CST to 7:44 PM CST
Where
Hutchinson County, 8.93 mi ENE of Hutchinson Co Arpt to 9.44 mi ENE of Hutchinson Co Arpt
Rating
EF0
Path length
0.56 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.749, -101.253

A brief tornado was witnessed approximately 9 miles northeast of Borger. No damage was seen. The tornado was rated EF-0.

Tornado, Roberts

When
November 16, 7:45 PM CST to 7:52 PM CST
Where
Roberts County, 5.75 mi NW of Lora to 7.6 mi N of Lora
Rating
EF0
Path length
5.72 mi
Path width
50 yd
Continued into
Hemphill, Tx (AMA)
Reported by
Trained Spotter
Coordinates
35.789, -100.622

The path details of this tornado are based on trained spotter accounts and radar information. No damage was observed. A rating of EF-0 was assigned. This tornado moved into Hemphill County.

Tornado, Hemphill

When
November 16, 7:52 PM CST to 7:55 PM CST
Where
Hemphill County, 8.92 mi WSW of Canadian Hemphill Ar to 7.48 mi WSW of Canadian Hemphill Ar
Rating
EF0
Path length
1.49 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
35.840, -100.541

This tornado began in Roberts County. The path details of this tornado are based on trained spotter accounts and radar information. No damage was observed. A rating of EF-0 was assigned.

Hail, Randall

When
November 16, 7:55 PM CST
Where
Randall County, 1.7 mi E of Canyon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.980, -101.890

Quarter size hail was reported 2 miles east of Canyon.

Thunderstorm Wind, Randall

When
November 16, 7:56 PM CST
Where
Randall County, 2.99 mi SSW of Amarillo
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.160, -101.840

An estimated wind gust of 60 mph was reported 3 miles south-southwest of Amarillo.

Tornado, Potter

When
November 16, 7:58 PM CST to 7:59 PM CST
Where
Potter County, 15.28 mi NNE of (Ama)amarillo Intl A to 15.66 mi NNE of (Ama)amarillo Intl A
Rating
EF0
Path length
0.38 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
35.428, -101.628

A brief tornado was reported in an open field in rural eastern Potter County. No damage was observed. The tornado was rated EF-0.

Hail, Potter

When
November 16, 8:05 PM CST to 8:08 PM CST
Where
Potter County, Amarillo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.200, -101.820

Numerous reports of quarter size hail were received from downtown Amarillo.

Hail, Randall

When
November 16, 8:05 PM CST
Where
Randall County, 3.8 mi SSW of Amarillo
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.151, -101.849

Quarter size hail was reported at 58th and Washington.

Hail, Randall

When
November 16, 8:05 PM CST
Where
Randall County, 2.99 mi SSE of Amarillo
Measured
1.25 in hail
Reported by
Public
Coordinates
35.160, -101.800

Half dollar size hail was reported 3 miles south-southeast of Amarillo.

Hail, Carson

When
November 16, 8:20 PM CST
Where
Carson County, 7.44 mi NE of Mc Bride
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.580, -101.360

Quarter size hail was reported 6 miles south-southeast of Borger just into Carson County.

Thunderstorm Wind, Carson

When
November 16, 8:20 PM CST
Where
Carson County, 7.44 mi NE of Mc Bride
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.580, -101.360

A 65 mph wind gust was measured 6 miles south-southeast of Borger, just into Carson County.

Tornado, Hemphill

When
November 16, 8:20 PM CST to 8:26 PM CST
Where
Hemphill County, 3.27 mi NW of Glazier to 3.91 mi N of Glazier
Rating
EF1
Path length
2.76 mi
Path width
50 yd
Continued into
Lipscomb, Tx (AMA)
Reported by
NWS Storm Survey
Coordinates
36.033, -100.272

Much of the track of this storm was across farmland which was inaccessible. Therefore, track width and tornado strengths are based on locations where it crossed roadways. One home sustained roof damage. Additional damage included trees, fences, metal sheds, and oil field equipment. A rating of EF-1 was assigned wit estimated maximum winds of 90 mph. The tornado started in northern Hemphill County and continued through Lipscomb County and into Ellis County, Oklahoma.

Tornado, Lipscomb

When
November 16, 8:26 PM CST to 8:51 PM CST
Where
Lipscomb County, 12.14 mi S of Lipscomb to 10 mi SE of Follett
Rating
EF1
Path length
23.27 mi
Path width
50 yd
Continued into
Ellis, Ok (OUN)
Reported by
NWS Storm Survey
Coordinates
36.056, -100.242

Much of the track of this storm was across farmland which was inaccessible. Therefore, track width and tornado strengths are based on locations where it crossed roadways. One home sustained roof damage. Additional damage included trees, fences, metal sheds, and oil field equipment. A rating of EF-1 was assigned with estimated maximum winds of 90 mph. The tornado started in northern Hemphill County and continued through Lipscomb County and into Ellis County, Oklahoma (see Storm Data for Oklahoma from NWS Norman for information about the ending location of this tornado).

Tornado, Ochiltree

When
November 16, 8:26 PM CST to 8:51 PM CST
Where
Ochiltree County, 15.23 mi SSE of Farnsworth to 13.16 mi SSE of Perryton Muni Arpt
Rating
EF1
Path length
14.59 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
36.077, -100.862

The tornado was spotted crossing Highway 70 and again near Highway 83. There was damage to power poles, fences and a few oil field equipment sheds along the path. Much of the path was not accessible to the NWS survey team. A rating of EF-1 was assigned with estimated maximum winds of 90 mph.

Hail, Ochiltree

When
November 16, 8:51 PM CST
Where
Ochiltree County, 12.55 mi S of Perryton Muni Arpt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.220, -100.720

Ping pong ball size hail was reported 4 miles west of Wolf Creek Park, southeast of Perryton.

Tornado, Lipscomb

When
November 16, 8:59 PM CST to 9:07 PM CST
Where
Lipscomb County, 8.87 mi S of Booker to 6.37 mi SSE of Booker
Rating
EF0
Path length
4.69 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
36.322, -100.543

A brief tornado crossed Highway 23 just south of Kiowa Creek. Little to no damage was observed due to lack of structures in the rural location. The tornado was rated EF-0.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608830, 608831, 608899, 608902, 608850, 608832, 608851, 608903, 608895, 608861, 608833, 608834, 608856, 608877, 608835, 608836, 608841, 608881, 608858, 608862, 608884, 608842, 608852, 608859, 608843, 608866, 608867, 608901, 608869, 611455, 608844, 608853, 608896, 608845, 608846, 608847, 608848, 608854, 608872, 608874, and more.